MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS ASCEND FLEX STEM; SHOULDER JOINT METAL PROSTHESIS

TORNIER S.A.S. AEQUALIS ASCEND FLEX STEM; SHOULDER JOINT METAL PROSTHESIS
Model Number SIZE 2C ANGLE 137.5° LENGTH 70MM
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the final report submitted regarding this surgical event and medical device.The information contained in this report is being provided to the fda to comply with regulations regarding medical device reporting and is based on information submitted by others that may or may not be factually correct.This submission does not constitute a determination or admission that a device has malfunction or is related to a death or injury.
 
Event or Problem Description
Following the surgery where these ascend flex implants (another hospital in (b)(6)) were implanted, it was identified from a follow-up scan that the pyrocarbon humeral head had been damaged/cracked/shattered.This patient was referred to mr (b)(6) at (b)(6).It is believed that there were metal anchors from a historic soft tissue procedure in the glenoid and these could potentially have been a contributing factor to the implant damage.Mr (b)(6) had to remove every piece of the implant (apparently the initial surgeon performed an arthroscopic procedure after identifying the issue on the scans to try remove the metal anchors).The carbon had destroyed much of the patient's bony anatomy and a lot of the soft tissues had to be debrided to remove the carbon and clean the joint.A cement spacer was implanted and it is expected a custom implant will be required to revise this at some point.

Brand Name
AEQUALIS ASCEND FLEX STEM
Common Device Name
SHOULDER JOINT METAL PROSTHESIS
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin, 38330
FR  38330
MDR Report Key9012272
Report Number3000931034-2019-00128
Device Sequence Number19452156
Product Code KWS
UDI-Device Identifier03700386944529
UDI-Public03700386944529
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberSIZE 2C ANGLE 137.5° LENGTH 70MM
Device Catalogue NumberDWF602C
Device Lot NumberAB0067
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2019
Initial Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;